Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 06:51:50 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643028
  • Total Topics: 48926
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 161
Total: 165

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: UPDATED : Lab tests: NOT so Bad news  (Read 1009 times)

0 Members and 1 Guest are viewing this topic.

Offline LatinAlexander

  • Member
  • Posts: 599
  • Bogota, Colombia
UPDATED : Lab tests: NOT so Bad news
« on: May 22, 2008, 09:44:46 AM »
UPDATE : I went for my VL results. Thank God : Undetectable (<40).  So my ID Doc, said it could be my alcohol ingestion (not that I drink waaaayyy too much), stress, fatigue the day before tests, bad night sleep that same night, or something else. He ruled out resistance (specially because I have missed only one dose in 2 years). However, he was concerned about reinfection (Even though I only had sex 3 times in a 6 month period, and only "vanilla" sex -No penetrative action-. 

Anyway, It is a relief, even when it is a little bit sad my numbers went down. He said we would check again in 3 months, and that I should cool it down a little bit. Yeah, it is not like I have a deadly virus, right? :)

Thank you all of you for your PMs and replies to this post. Going nuts with HIV is easy. Having you to support you, is priceless.

______________________________________________

Hi kids :

I got my lab results. In short all my immune system went down by 50%. Previous results (Dec 07)

cd4 551 Now: 270 (almost at the point of beginning of therapy)
cd3 now 790
cd8 now 491.

Percentage went down as well from 30% to 17%. I'll pick up VL results later today. This is the first time my numbers are misbehaving, and boy, it scares the hell out of me. My doc will see me tonight.

A very very scared

Alex


« Last Edit: May 23, 2008, 09:15:53 AM by LatinAlexander »
Poz since Jul 19 2006
Initial numbers : CD4-250 VL 3500
First labs after HAART (Dec 04-2006) : CD4-432 VL-<40 (Undetectable)  cd4%=25.11%
Started HAART: Combivir+Efavirenz Aug 26 7:38 pm
Feb 08 2007 - Gradually stopping HAART cause of Myalgia. Protecting Efavirenz. Stopped Efavirenz, ahead with Combivir....
February 17 Combivir stopped.
April 3 -07 : Started ddi+3tc+efavirenz...
Gay and positive (What a lack of Identity...:) )
Looking for my Ben....

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,974
Re: Lab tests: Bad news
« Reply #1 on: May 22, 2008, 12:24:06 PM »
Alex, I'm sorry about your recent results.  I wonder if you're developing resistance to the meds you're on?  I suppose you'll have more answers once you have the vl test.  Good luck.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Online Miss Philicia

  • Member
  • Posts: 24,209
  • celebrity poster, faker & poser
Re: Lab tests: Bad news
« Reply #2 on: May 22, 2008, 12:35:24 PM »
Try not to freak out so much (I know, easier said than done).  Should you be experiencing treatment failure and resistance there are MANY options available to us all now -- and good ones at that.
"Iíve slept with enough men to know that Iím not gay"

Offline John2038

  • Member
  • Posts: 1,529
  • Happiness is a journey, not a destination.
    • HIV Research News (Twitter)
Re: Lab tests: Bad news
« Reply #3 on: May 22, 2008, 12:52:14 PM »
cd4 551 Now: 270 (almost at the point of beginning of therapy)
cd3 now 790
cd8 now 491.

Percentage went down as well from 30% to 17%.

Hi LatinAlexander,

I have a "little" and probably inaccurate skills, but if I may suggest something (accordingly to my reading) :

When you start HAART, the body start to recover (in different ways for each of us).
Among these ways:

i) your CD3/8 should increase, followed by your CD4.

ii) Your CD8 will kills your infected CD4s.
As such, your CD4 count might decrease, and, as your CD8 count increase, the CD4:CD8 ratio will decrease, and so the CD4% decrease.

iii) Your body continue to produce new CD4.
With the time, and as the drugs is acting, less CD8 will be necessary to contains the virus.
So, usually, the ratio CD4:CD8 will increase again, as well as the CD4 count and your CD4%

Maybe you want to check your FBC before/after HAART, to validate what is just a theory (total lymphocytes count).

You must also definitely compare at what time the blood draw before/after HAART have been done.

I guess that this article will shed some light on that:
http://www.thebody.com/Forums/AIDS/Labs/Current/Q193038.html

Keep going, don't worry. I know how easy is it to say that, but take a look to some recents posts if you want to know what I mean:
http://forums.poz.com/index.php?topic=20796.0 Jerry71
http://forums.poz.com/index.php?topic=20879.0 LordBerners
http://forums.poz.com/index.php?topic=20963.0 John2038 (mine)
etc..

John
« Last Edit: May 22, 2008, 12:56:39 PM by John2038 »

Offline LatinAlexander

  • Member
  • Posts: 599
  • Bogota, Colombia
Re: UPDATED : Lab tests: NOT so Bad news
« Reply #4 on: May 27, 2008, 12:27:47 AM »
Thank you Betty, John, and Philly. :). For now it seems things are kinda right.

But one cannot help but wonder.

Alex
Poz since Jul 19 2006
Initial numbers : CD4-250 VL 3500
First labs after HAART (Dec 04-2006) : CD4-432 VL-<40 (Undetectable)  cd4%=25.11%
Started HAART: Combivir+Efavirenz Aug 26 7:38 pm
Feb 08 2007 - Gradually stopping HAART cause of Myalgia. Protecting Efavirenz. Stopped Efavirenz, ahead with Combivir....
February 17 Combivir stopped.
April 3 -07 : Started ddi+3tc+efavirenz...
Gay and positive (What a lack of Identity...:) )
Looking for my Ben....

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.